|Titel||Baclofen and γ-Hydroxybutyrate (GHB), a Dangerous Combination.|
|Jaar van publicatie||2015|
|Auteurs||Kamal RM, Qurishi R, DeJong CA|
|Uitgave||J Addict Med|
Baclofen is a γ-aminobutyric acid (GABA)-β receptor agonist with a muscle relaxant effect. It increases GABA activity and reduces the production of glutamate and dopamine. The GABA precursor γ-hydroxybutyrate (GHB) has gained popularity as a drug of abuse. For the first time, we report a case of a GHB-dependent patient, who ingested several days' doses of baclofen (80 mg) simultaneously with 0.3 L (215 g) of illicit GHB. Baclofen (40 mg/d) was prescribed to prevent relapse after a successful detoxification. The patient developed a rapid coma (E2M5V1 with oxygen support), bradypnea, and hypotonia. Physicians should be alert to the danger of this combination because of the hazards of coma and respiratory distress.
|Alternatieve uitgave||J Addict Med|